MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSOSTARNAV,10P,15MM DIA LOOP; LASSOSTAR¿ CIRCULAR MAPPING CATHETER

BIOSENSE WEBSTER INC LASSOSTARNAV,10P,15MM DIA LOOP; LASSOSTAR¿ CIRCULAR MAPPING CATHETER
Model Number D140401
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar, 10p, dia 15mm loop size and suffered cardiac tamponade requiring pericardiocentesis.It was reported that pericardial fluid was observed at the end of the procedure.The event occurred per-op.Intervention done was adjuvant drug therapy by anesthesia and ¿pressure monitoring du¿.Pericardiocentesis was performed and patient was stable and under control.The procedure was prolonged for 20 minutes because of the difficulties encountered with the device.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The ¿suspected medical device¿ reported in section d of this report is not marketed in usa or approved by the fda.However, it is being reported as biosense webster considers this as a similar device to lassostar, 10p, dia 15mm loop size approved under 510(k)/pma # k193632.The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 30819430l and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received.It was reported that the adverse event was discovered post use of biosense webster products.The patient required extended hospitalization for one day because of pericardial drain.Therefore, the h 6.Health effect - impact code was updated.An ngen, version 2, sn (b)(6) generator was used.Therefore, the concomitant product section was updated.The patient information was provided.Therefore, the a.Patient information section was updated.Physician name and contact information was provided.Therefore, e initial reporter section was updated.(e1.Initial reporter phone: (b)(6)) a brk needle was used for the transseptal puncture performed.Prior to noting the cardiac tamponade (ct), ablation was performed.No evidence of steam pop.The phase at which the event occurred was unknown.It was discovered on echo post procedure.No signs of patient distress or hemodynamic deterioration.Irrigated catheter was used in the event, the flow setting was 35/2.Correct catheter settings were selected on the generator.No error messages observed on biosense webster equipment during the procedure.Heliostar was used.There was no issue with guidestar steerable sheath reported.As per the physician, the cause of the pericardial effusion was probably acute hemorrhagic pericarditis due to multiple ablation lesions on anterior side of rspv.The pericardial effusion was identified post-op on echocardiography at the end of the procedure.The biosense webster inc.(bwi) product analysis lab received the device for evaluation on 27-mar-2023.The device evaluation was completed on 03-apr-2023.It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lassostar, 10p, dia 15mm loop size and suffered cardiac tamponade requiring pericardiocentesis.Device evaluation details: the product was returned to biosense webster (bwi) for evaluation.A visual inspection and an evaluation of all features of the device were performed following bwi procedures.Visual analysis revealed a bent electrode on the device.Per the event, the functionality and electrical features were tested, and no issues were observed.No malfunctions were observed during the product analysis.A manufacturing record evaluation was performed for the finished device number lot 30819430l and no internal action related to the complaint was found during the review.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation or tamponade.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the reported adverse event investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the electrode damage.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSOSTARNAV,10P,15MM DIA LOOP
Common Device Name
LASSOSTAR¿ CIRCULAR MAPPING CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16419103
Report Number2029046-2023-00344
Device Sequence Number5378665
Product Code DRF
UDI-Device Identifier10846835020335
UDI-Public10846835020335
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model NumberD140401
Device Catalogue NumberD140401
Device Lot Number30819430L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10.5FR 28MM BALLOON ABLAT CATH; GUIDESTAR SHEATH, 14F; NGEN RF GENERATOR; UNK BRAND BRK NEEDLE; UNK SWARTZ SHEATH LAMP 407362
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight79 KG